MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CATH PKGD: WEDGE 5 FR 110CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL LLC CATH PKGD: WEDGE 5 FR 110CM; CATHETER, FLOW DIRECTED
Model Number IPN923526
Medical Device Problem Codes Difficult to Advance (2920); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).N/a.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that: "the customer contacted teleflex by email advising they were having issues advancing the recommended 0.25" j tip wire which was very tight at the tip.The clinical specialist contacted the customer to trouble shoot and suggested they try an 0.14" wire which was also very tight passing through the lumen at the tip.The lumen was too tight to advance either wire.The patient was a very complex case who had a very difficult anatomy, the device was removed.Another device from the same lot number was opened and the same issue occurred prior to being used on the patient.As a result of the patient's difficult anatomy the procedure was abandoned.There was no injury caused to the patient as a result of either two device failures and the patient's current condition is reported to be fine." additional information states that "everything was otherwise normal.We would not use a kinked catheter and all catheters are inspected prior to insertion into a patient".
 
Additional Manufacturer Narrative
(b)(4).No lot number was reported.The lot number on the returned original packaging label is 16f21g0064.The sample returned was investigated as a representative sample.Returned for investigation was a 5fr.110cm wedge catheter with the original packaging pouch.Returned with the sample was the supplied control stroke syringe and a 0.025in guidewire.Upon return, the inflation lumen stopcock was in the open position.The recommended volume capacity of the balloon is 0.75cc.Upon microscopic inspection, small stress marks were visible on the edges of the balloon.Orange media was noted in the distal end of the injection lumen.No condensation was noted in the inflation lumen extension line.No blood was noted on the interior or the exterior surfaces of the returned catheter.No damage or abnormalities were noted to the returned sample.The inflation lumen was injected with 0.75cc of air using the returned control stroke syringe.The balloon inflated symmetrically.One side of the balloon measured approximately 4.0mm.The other side measured appro ximately 4.0mm.The balloon did meet specifications.The inflation lumen was injected with 0.75cc of air using the returned control stroke syringe.The balloon inflated symmetrically.The balloon deflated in less than 3 seconds when the syringe was removed per specification.Upon tug test, no pull away was noted.The balloon was placed in water, and air was injected into the inflation lumen again.No leak was noted.The injection lumen was aspirated and flushed.No blood or debris was noted.The returned 0.025in guidewire was back loaded through the distal tip.Resistance was noted immediately.The guidewire was able to advance through the injection lumen.No blood or debris was noted with the guidewire.The guidewire was front loaded through the injection lumen extension line.Resistance was noted at approximately 110cm from the extension line end.The guidewire was able to advance through the injection lumen.No blood or debris was noted with the guidewire.During visual inspection, orange media was noted in the distal end of the injection lumen which caused the guidewire resistance in that location.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The risk is acceptable.This will be monitored for any developing trends.The reported complaint of "very tight at the tip" is confirmed.A representative sample was received for the investigation.During the investigation, media was noted in the distal tip of the catheter.Upon functional testing, the guidewire encountered resistance at the distal end of the injection lumen.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the media in the injection lumen.The root cause of the complaint is undetermined.No further action required at this time.This will be monitored for any developing trends.
 
Event or Problem Description

Brand Name
CATH PKGD: WEDGE 5 FR 110CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key16271451
Report Number3010532612-2023-00057
Device Sequence Number5949705
Product Code DYG
UDI-Device Identifier10801902206739
UDI-Public10801902206739
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberIPN923526
Device Catalogue NumberAI-07124
Device Lot Number16F21G0064
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer03/08/2023
Initial Report FDA Received Date01/31/2023
Supplement Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown